Mathematics Faculty Articles

Title

A Sufficient Condition for the Absence of Irredundant Bases

Document Type

Article

Publication Date

2018

Publication Title

Houston Journal of Mathematics

ISSN

0362-1588

Volume

44

Issue/No.

2

First Page

399

Last Page

411

Abstract

A basis of identities for an algebra is irredundant if each of its proper subsets fails to be a basis. A sufficient condition is established under which a non-finitely based finite algebra of finite type has no irredundant bases. This result is then used to construct the first known trio of finite involution semigroups, all sharing a common semigroup reduct, such that one has a finite basis, one has an infinite irredundant basis, and one has no irredundant bases.

This document is currently not available here.

Peer Reviewed

Find in your library

Share

COinS